MAUDE Adverse Event Report: ARTHREX INC. BIO-INTERFERENCE SCREW, FULL THREADED.; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX INC. BIO-INTERFERENCE SCREW, FULL THREADED.; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number AR-1400TB
Health Effect - Clinical Codes Unspecified Infection (1930); Impaired Healing (2378)
Date of Event 08/22/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device remains in the patient therefore the complainant's event could not be verified.Device history record review revealed nothing relevant to this event; no issues were found with the sterilization of this lot.This device is supplied sterile.There were no other complaints of this nature for this part and lot number combination.Result of cultures taken/type of organism(s) identified were requested but not provided.The surgeon mentioned that " the infection was external and the patient is getting better and that he does not believe that the infection is related to the device.Based on the information provided, a definitive cause for the post-operative infection could not be determined.The most likely cause for this type of event is a nosocomial source or patient non-compliance with post-op wound care directions.This is the first complaint of this type for this part/lot combination.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
An arthrex employee from (b)(6) subsidiary reported that a patient had a knee arthroscopic acl repair where the surgeon inserted a bio-interference screw, full thread into the tibia.The patient has since developed an infection in the operative area and is not healing properly.On (b)(6) 2017, the surgeon intervened and advised that the screw is covered with tissue, therefore, grafted a few allograft flaps to help close the lesion.The surgeon stated during the case, that he does not blame the company or the implant.The initial surgery was performed on (b)(6) 2017.Follow-up update from arthrex (b)(6): result of cultures taken/type of organism(s) identified were requested but not provided citing (b)(6) privacy laws.The surgeon mentioned that "the infection was external and the patient is getting better and that he does not believe that the infection is related to the device".This event will not be reported to the (b)(6) authorities.

Brand Name
BIO-INTERFERENCE SCREW, FULL THREADED.
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6864157
Report Number1220246-2017-00331
Device Sequence Number16318342
Product Code MAI
UDI-Device Identifier00888867016224
UDI-Public00888867016224
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K062466
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 09/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/01/2018
Device Catalogue NumberAR-1400TB
Device Lot Number10064702
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2017
Initial Report FDA Received Date09/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;